Global existence, uniqueness and optimal solvers of discretized viscoelastic flow models

Young Ju Lee, Jinchao Xu, Chen Song Zhang

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

This paper is devoted to studying the well-posedness and optimal solution techniques for a full discretization scheme, proposed by Lee and Xu (2006), for a large class of viscoelastic flow models. By using some special properties of the scheme such that it is stable in the energy norm and it preserves the positivity of the conformation tensor, the global existence and uniqueness of the solution of the discrete scheme is established. Furthermore, it is shown that the solution of the discrete scheme at each time step can be obtained by an iterative procedure that only requires O(N\log N) operations (with N being the number of nodes of the underlying finite element grid).

Original languageEnglish (US)
Pages (from-to)1713-1732
Number of pages20
JournalMathematical Models and Methods in Applied Sciences
Volume21
Issue number8
DOIs
StatePublished - Aug 1 2011

All Science Journal Classification (ASJC) codes

  • Modeling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Global existence, uniqueness and optimal solvers of discretized viscoelastic flow models'. Together they form a unique fingerprint.

  • Cite this